MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2450H
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Arcing (2583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, the device had arcing/sparking.The staff reported that when they changed out the electrode for the insulated tip, the electrode was extremely (and unusually) difficult to remove from bovie pencil.Removal of the electrode has been quite difficult.Exchanged electrodes often th roughout the procedure.This caused patient to experience a burn in an area not being cauterized.Burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn treated with topical ointment.Cut/coag settings were 40/40.Bactriacin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra also placed per usual procedure.
 
Additional Manufacturer Narrative
D10 concomitant products: e1455-6, e1455-6 16.51cm coated blade electrode, (lot #unknown) e1455, e1455 the edge ent/ima electrode x50, (lot #unknown) forcefx-cs, force fx-cs force fx 110v x1, (sn: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, the device had arcing/sparking.The staff reported that when they changed out the electrode for the insulated tip, the electrode was extremely (and unusually) difficult to remove from bovie pencil.Removal of the electrode has been quite difficult.Exchanged electrodes often th roughout the procedure.This caused patient to experience a burn in an area not being cauterized.Burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn on the left breast treated with topical ointment.Cut/coag settings were 40/40.Bacitracin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra also placed per usual procedure.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19577299
Report Number1717344-2024-01335
Device Sequence Number19819367
Product Code GEI
UDI-Device Identifier10884524000022
UDI-Public10884524000022
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2450H
Device Catalogue NumberE2450H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age61 YR
Patient SexFemale